Alert archive / Kansas / Tornado Warnings in 2015
Tornado Warning 20, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 9, 2015, 8:15 PM CDT for 4 counties in Kansas. It was in force for 45 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2015, 8:15 PM CDT (01:15 UTC)
- Expired
- May 9, 2015, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.25 in
Counties Gove County, KS, Logan County, KS, Sheridan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 8:16 PM CDT | FUNNEL CLOUD | 10 W Gove, KS | EMERGENCY MANAGER REPORTS A FUNNEL CLOUD WEST OF GOVE 2 MILES NORTH OF ROAD S. |
| May 9, 8:16 PM CDT | TORNADO | 10 Wsw Gove, KS | EMERGENCY MANAGER REPORTS A TORNADO ON THE GROUND INTERMITTENTLY. |
| May 9, 8:33 PM CDT | FUNNEL CLOUD | 10 W Gove, KS | STORM CHASER REPORTS A RAPIDLY ROTATING WALL CLOUD WITH A LOW FUNNEL. |
| May 9, 8:38 PM CDT | TORNADO | 1 S Grinnell, KS | TRAINED SPOTTER REPORTS A TORNADO ON THE GROUND 1 MILE SOUTH OF GRINNELL. |
| May 9, 8:38 PM CDT | TORNADO | 5 S Grinnell, KS | TORNADO ON THE GROUND SOUTH OF I-70 NEAR GRINNELL. |
| May 9, 8:38 PM CDT | TORNADO | 7 S Grinnell, KS | CALLER REPORTS A TORNADO ON THE GROUND NORTH OF COUNTY ROAD S. |
| May 9, 8:45 PM CDT | TORNADO | 3 S Grinnell, KS | TRAINED SPOTTER REPORTS A TORNADO ON THE GROUND 3 MILES EAST OF OAKLEY. |
| May 9, 8:48 PM CDT | TORNADO | 2 S Grinnell, KS | EMERGENCY MANAGER REPORTS PIVOTS DESTROYED APPROXIMATELY 2 MILES SOUTH OF CAMPUS IN NW GOVE COUNTY. TIME IS RADAR ESTIMATED. |
| May 9, 8:51 PM CDT | TORNADO | 1 S Grinnell, KS | TRAINED SPOTTER REPORTS A TORNADO ON THE GROUND 1 MILE SOUTH OF GRINNELL. |
| May 9, 9:01 PM CDT | TORNADO | 1 Nw Grinnell, KS | TRAINED SPOTTER REPORTS A TORNADO ON THE GROUND 1 MILE NORTHWEST OF GRINNELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 12:55 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
528
WFUS53 KGLD 100115
TORGLD
KSC063-109-179-193-100200-
/O.NEW.KGLD.TO.W.0020.150510T0115Z-150510T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
815 PM CDT SAT MAY 9 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
SOUTHEASTERN THOMAS COUNTY IN NORTHWESTERN KANSAS...
SOUTHWESTERN SHERIDAN COUNTY IN NORTHWESTERN KANSAS...
NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 900 PM CDT
* AT 814 PM CDT...A CONFIRMED TORNADO WAS LOCATED 10 MILES WEST OF
GOVE...MOVING NORTH AT 15 MPH.
HAZARD...DAMAGING TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
OAKLEY...GRINNELL AND ANGELUS.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 68 AND 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3889 10062 3890 10082 3922 10091 3924 10055
TIME...MOT...LOC 0114Z 169DEG 13KT 3896 10069
TORNADO...OBSERVED
HAIL...1.25IN
$$
DR3 follow-up statements
053
WWUS53 KGLD 100133
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM CDT SAT MAY 9 2015
KSC109-100142-
/O.CAN.KGLD.TO.W.0020.000000T0000Z-150510T0200Z/
LOGAN KS-
833 PM CDT SAT MAY 9 2015
...THE TORNADO WARNING FOR NORTHEASTERN LOGAN COUNTY IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
KANSAS.
LAT...LON 3897 10080 3923 10081 3924 10055 3894 10061
TIME...MOT...LOC 0132Z 188DEG 19KT 3903 10067
$$
KSC063-179-193-100200-
/O.CON.KGLD.TO.W.0020.000000T0000Z-150510T0200Z/
GOVE KS-THOMAS KS-SHERIDAN KS-
833 PM CDT SAT MAY 9 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN GOVE...SOUTHEASTERN THOMAS AND SOUTHWESTERN SHERIDAN
COUNTIES...
AT 832 PM CDT...A CONFIRMED TORNADO WAS LOCATED 6 MILES SOUTH OF
GRINNELL...MOVING NORTH AT 20 MPH.
HAZARD...DAMAGING TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
GRINNELL AND ANGELUS.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 77 AND 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3897 10080 3923 10081 3924 10055 3894 10061
TIME...MOT...LOC 0132Z 188DEG 19KT 3903 10067
TORNADO...OBSERVED
HAIL...1.25IN
$$
DR622
WWUS53 KGLD 100141
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
841 PM CDT SAT MAY 9 2015
KSC063-179-193-100200-
/O.CON.KGLD.TO.W.0020.000000T0000Z-150510T0200Z/
GOVE KS-THOMAS KS-SHERIDAN KS-
841 PM CDT SAT MAY 9 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN GOVE...SOUTHEASTERN THOMAS AND SOUTHWESTERN SHERIDAN
COUNTIES...
AT 841 PM CDT...A CONFIRMED TORNADO WAS LOCATED 5 MILES SOUTH OF
GRINNELL...MOVING NORTH AT 15 MPH.
HAZARD...DAMAGING TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
GRINNELL AND ANGELUS.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 77 AND 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3900 10080 3923 10081 3924 10055 3897 10060
TIME...MOT...LOC 0141Z 176DEG 12KT 3905 10064
TORNADO...OBSERVED
HAIL...1.25IN
$$
DR257
WWUS53 KGLD 100146
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
846 PM CDT SAT MAY 9 2015
KSC063-179-193-100200-
/O.CON.KGLD.TO.W.0020.000000T0000Z-150510T0200Z/
GOVE KS-THOMAS KS-SHERIDAN KS-
846 PM CDT SAT MAY 9 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN GOVE...SOUTHEASTERN THOMAS AND SOUTHWESTERN SHERIDAN
COUNTIES...
AT 846 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR GRINNELL...
MOVING NORTH AT 25 MPH.
HAZARD...DAMAGING TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
GRINNELL AND ANGELUS.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 77 AND 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3904 10079 3923 10081 3924 10055 3902 10059
TIME...MOT...LOC 0146Z 181DEG 21KT 3909 10064
TORNADO...OBSERVED
HAIL...1.25IN
$$
DRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 9, 6:20 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 9, 6:20 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 520 PM MDT SAT MAY 9 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 240 PM MDT SAT MAY 9 2015 CURRENTLY MUCH OF THE FORECAST AREA (EXCEPT WESTERN FRINGE OF YUMA COUNTY) REMAINS UNDER A LARGE AMOUNT OF DRY AIR ALOFT WHICH DESPITE SOME CLEARING AND INCREASING INSTABILITY HAS DELAYED THUNDERSTORM INITIATION. LATEST RUC/18Z NAM/HRRR SUGGESTING NEXT SPOKE OF ENERGY TO EJECT FROM PARENT UPPER LOW INTO SOUTHWEST PORTION OF THE AREA AROUND 23Z LIFTING NORTHEAST ACROSS THE AREA THROUGH MIDNIGHT. STRONG TO SEVERE THUNDERSTORMS EXPECTED. AFTER MIDNIGHT CENTER OF WOUND UP UPPER LOW MOVES NORTHEAST TOWARD YUMA COUNTY WITH WRAPAROUND PRECIPITATION ACROSS THE NORTHWEST 1/2 OF THE AREA. DURING THE DAY SUNDAY UPPER LOW LIFTS INTO NORTH CENTRAL NEBRASKA. WRAPAROUND PRECIPITATION WILL SLOWLY END FROM SOUTH TO NORTH THROUGH THE DAY. SNOW AND BLOWING SNOW EXPECTED IN THE 09Z-13Z OR 14Z TIMEFRAME FROM NEAR WAUNETA TO STRATTON TO KIT CARSON COUNTY. ANY ACCUMULATION SHOULD BE CONFINED TO GRASSY AREAS. ELSEWHERE WINDS INCREASE FOR MANY WITH GUSTS TO 40 MPH POSSIBLE. LOW TEMPERATURES TONIGHT RANGE FROM THE LOW 30S FOR FAR EASTERN COLORADO TO AROUND 50 IN NORTON AND HILL CITY. HIGH TEMPERATURES SUNDAY IN THE MID 40S WEST TO AROUND 60 HILL CITY. REGARDING FROST/FREEZE HEADLINES. BASED ON CURRENT FORECAST NOT QUITE HALF OF YUMA COUNTY AND TO A LESSER EXTENT KIT CARSON AND CHEYENNE COUNTY COLORADO WOULD SEE FROST CONDITIONS...THIS IS ALSO THE AREA I AM ANTICIPATING SNOW. SO FOR NOW WILL NOT ISSUE ANY HIGHLITES. IF A GREATER AREA OF YUMA COUNTY GETS INTO THE LOW 30S A FROST HEADLINE WOULD BE NEEDED. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 138 PM MDT SAT MAY 9 2015 QUIET WEATHER WILL RETURN TO THE FORECAST AREA BEGINNING SUNDAY NIGHT AND LASTING THROUGH AT LEAST MID-DAY TUESDAY. DURING THIS TIME FRAME...THE MAIN FORECAST CONCERN IS FROST/FREEZE POTENTIAL. FOR SUNDAY NIGHT INTO MONDAY MORNING...THERE ARE A FEW FORECAST ASPECTS THAT NEED TO BE RESOLVED. IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM...GUSTY NORTHWEST WINDS SHOULD CONTINUE THROUGH THE NIGHT UNDER CLEARING SKIES. THESE COMPETING FACTORS INTRODUCE UNCERTAINTY INTO THE LOW TEMPERATURES FORECAST AND THUS FROST/FREEZE CONCERNS. CURRENT FORECAST IS SIMILAR TO YESTERDAY'S RUN WITH LOW TEMPERATURES DROPPING INTO THE MID 30S ALONG/WEST OF HIGHWAY 25 AND IN THE LOW 30S ALONG/WEST OF HIGHWAY 27. THERE MAY EVEN BE SOME UPPER 20S OBSERVED OVER EAST COLORADO WITH COLD AIR ADVECTION PERSISTING. FOR MONDAY NIGHT INTO TUESDAY MORNING...COLD LOW TEMPERATURES ARE ONCE AGAIN FORECAST. THIS TIME...LIGHT WINDS ARE LIKELY IN ADDITION TO CLEAR SKIES. THE LIGHT WINDS WILL BE THE RESULT OF A HIGH PRESSURE CENTER PASSING DIRECTLY OVERHEAD. THESE ARE PRIME CONDITIONS FOR EFFECTIVE RADIATIONAL COOLING AND RAPIDLY DROPPING TEMPERATURES. CURRENT FORECAST PREDICTS LOW TEMPERATURES IN THE MID 30S GENERALLY NORTH OF INTERSTATE 70 WITH THE POTENTIAL FOR OBSERVATIONS IN THE LOW 30S NEAR MCCOOK NEBRASKA AND NORTON KANSAS. BEGINNING TUESDAY EVENING...SHOWER AND THUNDERSTORM CHANCES RETURN ONCE AGAIN AS THE PATTERN SHIFTS FROM BRIEF SHORTWAVE RIDGING TO ANOTHER DEEP LONGWAVE TROUGH OVER THE WESTERN UNITED STATES. INITIALLY...MOST CONVECTIVE ACTIVITY REMAINS ALONG THE COLORADO FRONT RANGE TUESDAY NIGHT INTO WEDNESDAY. A MORE PRONOUNCED SHORTWAVE TROUGH ROTATES AROUND THE LONGWAVE TROUGH...EJECTING OVER THE HIGH PLAINS WEDNESDAY EVENING. THIS SHOULD BRING A BETTER CHANCE FOR STORMS BUT CHANCES FOR SEVERE STORMS ARE A LITTLE UNCERTAIN AS MOISTURE RETURN AND THUS INCREASING INSTABILITY MAY BE LIMITED. FOR THURSDAY AND BEYOND...A WET PATTERN LOOKS TO RESUME AS MOISTURE AND INSTABILITY RETURN IN EARNEST OVER THE PLAINS. FORECAST SOLUTIONS VARY WITH THE EVOLUTION OF THE WESTERN UNITED STATES LONGWAVE TROUGH. IT APPEARS THERE WILL BE SOME SEVERE WEATHER POTENTIAL...PARTICULARLY ON SATURDAY IF FORECAST ELEMENTS COME TOGETHER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 514 PM MDT SAT MAY 9 2015 MVFR AND IFR CONDITIONS WILL CONTINUE AT KGLD AND KMCK THIS EVENING AND OVERNIGHT AS THE UPPER LOW MOVES ACROSS THE REGION. CONDITIONS SHOULD IMPROVE TO VFR SUNDAY MORNING AT BOTH SITES AND CONTINUE THROUGH THE AFTERNOON. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...RRH AVIATION...FS
Hazardous weather outlook, May 9, 3:00 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT SAT MAY 9 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 200 PM MDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS ARE EXPECTED TO INCREASE IN INTENSITY AND AREAL COVERAGE AS THE AFTERNOON PROGRESSES...CONTINUING INTO THE EVENING. MOVEMENT WILL BE TO THE NORTHEAST. ALL MODES OF SEVERE WEATHER REMAIN POSSIBLE INCLUDING LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. SNOW IS EXPECTED AFTER MIDNIGHT GENERALLY WEST OF A LINE FROM NEAR WAUNETA TO STRATTON TO KIT CARSON COLORADO. ANY ACCUMULATION WILL LIKELY BE ON GRASSY SURFACES. NORTHWEST WINDS GUSTING 30 TO 40 MPH WILL COMBINE WITH THE SNOW TO PRODUCE AREAS OF BLOWING SNOW. THIS AREA WILL LIKELY SEE FROST CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SNOW AND BLOWING SNOW IS EXPECTED AN HOUR OR SO AFTER SUNRISE SUNDAY MORNING. ANY ACCUMULATION WILL LIKELY BE ON GRASSY SURFACES. THIS AREA WILL ALSO HAVE THE BEST CHANCE FOR FROST CONDITIONS. FROST IS POSSIBLE LATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING GENERALLY ALONG AND WEST OF A TRENTON NEBRASKA TO LEOTI KANSAS LINE. FROST IS POSSIBLE AGAIN LATE MONDAY NIGHT THROUGH EARLY TUESDAY MORNING NORTH OF A LINE FROM BENKELMAN TO HILL CITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING.
In the hours before
Local storm report, May 9, 7:55 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
655 PM MDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 3 S BURLINGTON 39.26N 102.28W
05/09/2015 E1.25 INCH KIT CARSON CO TRAINED SPOTTER
STORM SPOTTER REPORT OF 1.25 INCH HAIL COVERING THE ROAD.
&&
T. LYNCHLocal storm report, May 9, 7:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
659 PM MDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TORNADO 2 SSW SAINT PETER 39.16N 100.10W
05/09/2015 GRAHAM KS BROADCAST MEDIA
TORNADO ON THE GROUND. REPORTED BY KWCH. ALSO REPORTED BY
LOCAL DISPATCH AND SPOTTERS.
&&
RHUSTEDLocal storm report, May 9, 8:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
702 PM MDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TORNADO 3 WSW SAINT PETER 39.18N 100.14W
05/09/2015 GRAHAM KS TRAINED SPOTTER
SPOTTER REPORTS A TORNADO ON THE GROUND.
&&
T. LYNCHLocal storm report, May 9, 8:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
706 PM MDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO 7 NE THE MONUMENT ROCKS 38.86N 100.69W
05/09/2015 GOVE KS STORM CHASER
SPOTTER REPORTS A LARGE TORNADO ON THE GROUND.
&&
T. LYNCHSpecial weather statement, May 9, 8:12 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 712 PM MDT SAT MAY 9 2015 COZ091-092-100145- KIT CARSON COUNTY CO-CHEYENNE COUNTY CO- 712 PM MDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE AND EASTERN KIT CARSON COUNTIES UNTIL 745 PM MDT... AT 711 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTH OF BETHUNE...OR 15 MILES SOUTH OF STRATTON...MOVING NORTH AT 45 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BURLINGTON...STRATTON AND BETHUNE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 419 AND 439. HIGHWAY 385 BETWEEN MILE MARKERS 162 AND 165...AND BETWEEN MILE MARKERS 175 AND 206. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR EAST CENTRAL COLORADO. LAT...LON 3897 10231 3902 10262 3955 10263 3956 10218 TIME...MOT...LOC 0111Z 185DEG 40KT 3909 10250 MK
Local storm report, May 9, 8:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
713 PM MDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TORNADO 10 NNE THE MONUMENT ROC 38.90N 100.68W
05/09/2015 GOVE KS PUBLIC
CALLER REPORTS A SMALL TORNADO ON THE GROUND.
&&
T. LYNCHThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:35 PM CDT | Tornado Warning | GLD | Gove, Graham, Sheridan | 25 min |
| May 9, 7:45 PM CDT | Tornado Warning | GLD | Gove, Logan | 45 min |
| May 9, 7:56 PM CDT | Tornado Warning | GLD | Graham, Sheridan | 21 min |
| May 9, 8:36 PM CDT | Flash Flood Warning | GLD | Cheyenne | 6 hr |
| May 9, 8:44 PM CDT | Special Weather Statement | GLD | Cheyenne | 31 min |
| May 9, 8:51 PM CDT | Tornado Warning | GLD | Gove, Sheridan, Thomas | 39 min |
| May 9, 8:58 PM CDT | Special Weather Statement | GLD | Thomas | 47 min |
| May 9, 9:05 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Wallace | 55 min |
| May 9, 9:21 PM CDT | Tornado Warning | GLD | Sheridan, Thomas | 24 min |
| May 9, 9:37 PM CDT | Flash Flood Warning | GLD | Cheyenne, Sherman | 3 hr |
| May 9, 9:41 PM CDT | Tornado Warning | GLD | Sheridan, Thomas | 34 min |
| May 9, 9:52 PM CDT | Special Weather Statement | GLD | Sherman | 23 min |
| May 9, 10:04 PM CDT | Tornado Warning | GLD | Decatur, Sheridan | 41 min |
| May 9, 10:12 PM CDT | Flash Flood Warning | GLD | Cheyenne | 3 hr |
| May 9, 10:28 PM CDT | Tornado Warning | GLD | Decatur | 32 min |
| May 9, 10:30 PM CDT | Special Weather Statement | GLD | Rawlins | 30 min |
| May 9, 10:53 PM CDT | Tornado Warning | GLD | Decatur | 27 min |
| May 9, 10:58 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 33 min |
| May 9, 11:22 PM CDT | Special Weather Statement | GLD | Rawlins | 23 min |
| May 9, 11:36 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 20 min |
| May 9, 11:47 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 10 min |
| May 10, 4:27 AM CDT | Frost Advisory | GLD | Cheyenne, Decatur, Rawlins, Sheridan, Sherman, Thomas | 30 hr |
| May 10, 3:35 PM CDT | Frost Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Logan, Norton and 4 more | 41 hr |
Nearby
Tornado Warnings in Kansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.